MED­I­CA­TION PRE­VENT­ING WEIGHT LOSS

Friday - - Ask the Experts -

QI am do­ing ev­ery­thing right but I am not los­ing weight. Could it be the med­i­ca­tion I’m on for anx­i­ety?

AWell, a lot of medicines that are pre­scribed for treat­ing con­di­tions such as anx­i­ety, hy­per­ten­sion, allergies, de­pres­sion, in­flam­ma­tion etc, make it dif­fi­cult for your body to lose weight.

Some of them also cause weight gain and it is your doc­tor’s re­spon­si­bil­ity to in­form you about this. Beta-block­ers, anti-de­pres­sants and steroids such as pred­nisone and hy­dro­cor­ti­sone (not in­haled), some an­ti­his­tamines, cer­tain med­i­ca­tions for fi­bromyal­gia and di­a­betes can make rapid weight loss very dif­fi­cult. If you have no choice but to take the pre­scribed med­i­ca­tion, don’t give up. There are a lot of things you can do with your diet that will help you with inch loss as a re­sult of re­duced in­flam­ma­tion.

Once you start the med­i­ca­tion you should un­der­stand that you will not gain weight overnight, but if you do not tweak your life­style habits to ac­com­mo­date the side ef­fects of your med­i­ca­tion then it might lead to a lot of frus­tra­tion when you are try­ing to lose weight.

A great way to keep your­self mo­ti­vated dur­ing this process is to stop check­ing your weight on the scales and go by your inches in­stead.

RASHI CHOWD­HARY is a nu­tri­tion­ist, di­a­betes ed­u­ca­tor and cre­ator of The Pro­tein Bake Shop

Newspapers in English

Newspapers from UAE

© PressReader. All rights reserved.